Fosamax Medication Causes Bone Fractures


bone fracturesThis case involves a patient who was using the bisphosphonate medication Fosamax for a period of ten years and suffered several pathological fractures as a side effect of the medication. A toxicologist discussed the impact of Fosamax on bone health.

Question(s) For Expert Witness

  • 1. What is the relationship between patients taking Fosamax and sustaining bone fractures as a direct result of altered bone structure?

Expert Witness Response E-004818

Warning and journal articles prove that Fosamax causes bone toxicity. Specifically, osteonecrosis of jaw, and increased incidence of long bone fractures and brittle bones. The bisphosphonates, Fosamax and related drugs, do not replace lost bone they simply “resurface” damaged or eroded bony structures. This case is a classic example of Fosamax induced pathological fracture. I regularly lecture on the adverse effects of bisphosphonates and speak on the weakening and resurfacing of osteoporetic bone. I have been involved in clinical trials that investigate bisphosphonate toxicity in the same patient population as well.

RELATED EXPERT WITNESSES

Post Tags